I need advice. My husband is addicted to loratabs. He has been for about 6 yrs. He'll burn through 40 10's in a weekend if he's got them. It's ruined our family in every way possible, job loss, financial trouble etc.. He's been wanting to get off of them for some time now, and we didn't have the insurance or the money until now... kinda. We now have insurance and he went to a treatment center on Monday to get help. He came home and told me they put him on 40 mg methadone daily. This BOTHERS me bad! I feel like he's trading one for the other. From what I can see methadone is harder to get off of than the loratabs he was on. I found out today that the facility he's going to in not in network, and it's really going to cost us out the nose. I don't know what to do? We're living paycheck to paycheck now, and sometimes not making it. I don't have an extra $100 to give this place a week. We cannot afford in-patient treatment because we are dependent on both incomes. And I'm scared to death this methadone will only make him worse or kill him. I don't know what to do? Has anybody had to deal with a situation like this?
I am posting to offer some support but I don't have first hand knowledge of Methadone. It doesn't sound like you have a whole lot of options and I hate to say it but you may have to give it a try. It is likely cheaper to pay 100 dollars a week for the Methadone than however much the tabs are costing. I am just thinking realistically. Treatment is likely going to be necessary for him eventually but time will tell when that is. Like I said I don't know much about Methadone and I don't take sides on it. If anything else is an option I would pick that but work with what you have and take it day by day....good luck.
Husband has been on methadone treatment and our life is so much better! (our pocketbook is not) He's a totally different person, like the person I married years ago. I was wondering if anyone knew when he should begin to taper? He's been on 35 mg of methadone for about a month.
start now methadone is guna be so much more hell getting off of than those loratabs , i wish ppl would do sum reaserch b4 jumping into methadones and subozen.....normally pain pill wd's last from 7-10 days thats 1st phase of wd the second part will last for much longer but its mostly mental after 10 days......fast forward methadone and subs attach to your brains recepters for longer and much harder in a sense and detox from those 2 can last weeks up to months and personally speaking i tried methadone and my withdrawls were pry worse from those than compared to heroin so plz do sum reading on the net, we can not tell ppl how to taper on this site but methadone is the worst opiate in my eyes 2nd worse is subozen at least getting off it sry for the bad news but someone has to tell u
I agree--methadone for a prescription pill addiction seems like overkill. And eventually one has to detox from the methadone, which can be brutal. Home detox on opiates is way easier. Look into naltrexone.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.